Texas, 2007Tornado in Texas, September 11, 2007
September 11, 2007 · NWS CRP · 1 event in 1 county or zone
A waterspout formed over the west end of Copano Bay, near Bayside, and traveled southwest. M.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A waterspout formed over the west end of Copano Bay, near Bayside, and traveled southwest. The waterpout moved over land as a tornado near Egery Island Drive and F.M. 136, and dissipated shortly thereafter.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 11, 6:12 PM CST, 10 minutes earlier.
Area forecast discussion, Sep 11, 6:12 PM CST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
712 PM CDT TUE SEP 11 2007
.AVIATION...STG/SVR TSRA DEVELOPED LATE ALG SEA BREEZE AND SWD
MOVG BOUNDARY. EXPECT CONVECTION TO LAST ANOTHER COUPLE OF HOURS
BFR DISSIPATING AS DAYTIME HEATING ENDS AND BOUNDARY WEAKENS.
THUS...HAVE INCLUDED TEMPO TSRA FOR KCRP AND KLRD WITH VCTS FOR
OTHER TWO LOCATIONS AOB 03Z. BELIEVE WITH WIND PROFILE THAT
CONVECTION OVNT WILL BE TOO LIMITED FOR MENTION IN TAFS FOR
NOW...BUT DO EXPECT MORE ACTIVITY TMRW EARLIER THAN TDA WITH
TROPICAL WAVE MORE PROXIMATE TO AREA PROVIDING MORE
LIFT/CONVERGENCE. BEGAN MENTION OF TSRA KCRP AFT 16Z WITH
CONVECTION LTR FARTHER INLAND. OTHERWISE...EXPECT VFR CONDS
OVERALL OUTSIDE OF AREAS OF SHRA/TSRA.
&&
.PREV DISCUSSION... /ISSUED 300 PM CDT TUE SEP 11 2007/
SHORT-TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...A WEAK FRONT IS
SLOWLY SAGGING SOUTHWARD OVER SOUTH-CENTRAL TEXAS THIS AFTERNOON AND
IS POISED TO MEANDER INTO THE CWFA LATER TONIGHT. AT THE SAME
TIME...A TROPICAL WAVE OVER THE GULF WILL CONTINUE ITS WESTWARD TREK
TOWARDS THE LOWER TEXAS COAST. THESE TWO SYSTEMS ARE PROGGED TO
MERGE OVER SOUTH TEXAS TONIGHT WITH THE NET EFFECT OF COOLER
OVERNIGHT LOWS BEHIND THE FRONT (MAINLY NORTHERN COUNTIES) AND
INCREASED PRECIPITATION CHANCES OVER THE GULF DUE TO ENHANCED
CONVERGENCE. PER TWOAT...EVEN THOUGH THE WAVE IS MOVING INTO A MORE
FAVORABLE ENVIRONMENT FOR FURTHER DEVELOPMENT...DEVELOPMENT WILL BE
SLOW DUE TO PROXIMITY TO LAND. BY WEDNESDAY...THE CENTER OF THE WAVE
IS ANTICIPATED TO BE LOCATED ALONG THE LOWER TEXAS COAST WITH THE
HEAVIEST CONVECTIVE ACTIVITY CONFINED TO THE GULF AND COASTAL
COUNTIES. THE WAVE (BARRING ANY FURTHER DEVELOPMENT) IS THEN
EXPECTED TO MOVE NORTHWARD INTO THE COASTAL BEND WEDNESDAY NIGHT
WITH THE BULK OF THE ACTIVITY CONTINUING ITS CONFINEMENT TO THE GULF
AND COASTAL COUNTIES. TEMPERATURES WILL BE ABOUT A CATEGORY BELOW
SEASONAL VALUES TONIGHT AND WEDNESDAY...BUT RETURN TO NORMAL
READINGS WEDNESDAY NIGHT.
MARINE...A TROPICAL WAVE WILL PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS OVER THE GULF TONIGHT THROUGH WEDNESDAY
NIGHT. NO FURTHER DEVELOPMENT OF THE WAVE IS EXPECTED AT THIS TIME
WITH WINDS/SEAS ANTICIPATED TO REMAIN BELOW HEADLINE CRITERIA.
AVIATION...GENERALLY VFR CONDITIONS ARE EXPECTED OVER SOUTH
TEXAS TAF SITES THROUGH WEDNESDAY AFTERNOON. TEMPO MVFR/IFR
CONDITIONS ARE EXPECTED NEAR CONVECTIVE ACTIVITY...MAINLY
AFFECTING TERMINAL AERODROMES OVER THE RIO GRANDE PLAINS THIS
AFTERNOON/EVENING. CONVECTIVE ACTIVITY ASSOCIATED WITH A TROPICAL
WAVE WILL THEN AFFECT TAF SITES EAST OF HIGHWAY 281 THROUGHOUT
THE DAY WEDNESDAY.
LONG-TERM (THURSDAY THROUGH TUESDAY)...THE DETERMINISTIC SOLNS
GENERALLY CONSISTENT WITH A WEAKNESS IN THE UPPER HEIGHTS THU/FRI
WITH A BUILDING OF THE UPPER RIDGE DRG THE REMAINDER OF THE
PERIOD. BOTH THE GFS AND NAM PROG THE TROPICAL WAVE (CURRENTLY OVR
THE WRN GULF) TO TRANSITION INTO A CLOSED LOW ALG THE COAST AND
CONTRIBUTE TO SCT CONVECTION...RESTRICTING THE BULK OF THE
ACTIVITY TO THE ERN CWFA. FRI...THE WEAKENING QUASI-STATIONARY
WAVE/LINGERING MSTR AND WEAK UPPER FORCING WL CONTRIBUTE TO
ADDITIONAL CONVECTION. SAT...THE GFS PROGS THE NEXT FRONT TO ENTER
THE REGION. ANTICIPATE THAT IT WILL STALL AND COMBINE WITH
LINGERING MSTR TO TRIGGER CONVECTION AREAWIDE. OWING TO THE
BUILDING UPPER RIDGE...EXPECT A REDUCTION IN CONVECTION BY
SUN...WITH NO ACTIVITY TUE. EXPECT PREDOMINATE CONDITIONS OVR THE
WATER TO REMAIN BELOW SCEC CRITERIA...WHICH IS SUBJECT TO CHANCE
DEPENDING ON THE EVENTUAL STRENGTH OF THE FOREGOING SFC LOW
THU/FRI.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 72 89 74 87 76 / 40 60 50 60 30
VICTORIA 70 89 73 86 74 / 40 60 50 60 40
LAREDO 73 93 76 94 77 / 40 20 10 10 10
ALICE 70 93 72 90 74 / 40 40 40 40 30
ROCKPORT 75 89 76 87 77 / 50 60 50 60 30
COTULLA 69 91 71 92 74 / 30 20 10 10 10
KINGSVILLE 70 91 73 89 75 / 40 50 50 50 30
NAVY CORPUS 74 87 77 86 77 / 50 60 50 60 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
GW/86...SHORT TERM
BB/85...LONG TERM
Hazardous weather outlook, Sep 11, 3:48 AM CST, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
448 AM CDT TUE SEP 11 2007
GMZ230-235-250-255-270-275-TXZ229>234-239>247-121000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
448 AM CDT TUE SEP 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THE COMBINATION OF A COLD FRONT MOVING SOUTH INTO THE COASTAL BEND
AND A TROPICAL WAVE OVER THE NORTHWEST GULF OF MEXICO WILL
INCREASE SHOWER AND THUNDERSTORM ACTIVITY TODAY AND TONIGHT. NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE COMBINATION OF A STALLED COLD FRONT AND WEAK TROPICAL WAVE
ACROSS SOUTH TEXAS WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH FRIDAY. HIGHEST CONCENTRATION OF STORMS WILL BE ACROSS THE
COASTAL BEND WITH ACTIVITY TAPERING OFF RAPIDLY WEST OF ALICE
THROUGH FRIDAY. HIGHER RAIN CHANCES WILL SPREAD WEST ONCE AGAIN ON
SATURDAY AS ANOTHER COLD FRONT ARRIVES ACROSS SOUTH TEXAS. THE MAIN
THREAT FROM STORMS DURING THIS PERIOD WILL BE FROM LOCALLY HEAVY
DOWNPOURS. FOUR DAY RAINFALL TOTALS WILL AVERAGE AROUND 1 TO 2
INCHES ACROSS THE COASTAL BEND WEDNESDAY THROUGH SATURDAY...HOWEVER
LOCALIZED 2 TO 4 INCH AMOUNTS WILL BE POSSIBLE WITH STORMS EACH DAY
AND THIS COULD CAUSE SOME LOCALIZED MINOR FLOODING OF LOW LYING
AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TE/MG
In the hours before
Special weather statement, Sep 11, 5:13 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
613 PM CDT TUE SEP 11 2007
TXZ247-120000-
CALHOUN-
613 PM CDT TUE SEP 11 2007
...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN COUNTY...
AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POINT COMFORT...OR NEAR PORT LAVACA...MOVING
SOUTHWEST AT 15 MPH.
MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
GW
Special weather statement, Sep 11, 5:48 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
648 PM CDT TUE SEP 11 2007
TXZ245-246-120045-
ARANSAS-REFUGIO-
648 PM CDT TUE SEP 11 2007
...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS AND REFUGIO
COUNTIES...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TIVOLI...OR 10 MILES SOUTHWEST OF LONG
MOTT...MOVING SOUTHWEST AT 10 MPH.
WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
GW
Special weather statement, Sep 11, 6:22 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
722 PM CDT TUE SEP 11 2007
TXZ243-244-120100-
NUECES-SAN PATRICIO-
722 PM CDT TUE SEP 11 2007
...A STRONG THUNDERSTORM WAS AFFECTING NUECES AND SAN PATRICIO
COUNTIES...
AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BAYSIDE...OR 10 MILES WEST OF ROCKPORT...
MOVING SOUTHWEST AT 15 MPH.
MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. ALSO...BRIEF FUNNEL CLOUDS ARE POSSIBLE WITH THIS STORM. AT
720 PM...LAW ENFORCEMENT REPORTED A BRIEF FUNNEL CLOUD JUST
NORTHWEST OF GREGORY ASSOCIATED WITH THIS STRONG STORM. THE FUNNEL
HAS ALREADY MOVED BACK INTO THE CLOUDS...BUT ADDITIONAL FUNNELS ARE
POSSIBLE WITH THIS STORM.
GW
Tornado, Aransas
- When
- September 11, 6:22 PM CST to 6:23 PM CST
- Where
- Aransas County, 10.9 mi WNW of Rockport to 10.86 mi WNW of Rockport
- Rating
- EF0
- Path length
- 0.13 mi
- Path width
- 25 yd
- Reported by
- Law Enforcement
- Coordinates
- 28.073, -97.218
This weak tornado orginally began as a waterspout over Copano Bay. The tornado dissipated shortly after making landfall.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, September 11, 20072 deaths · 1 event
- Lightning Strike in Florida, September 11, 2007$350,000 · 1 event
- Damaging Winds in New York, September 11, 2007$205,000 · 56 kt wind · 11 events
- Lightning Strike in Georgia, September 11, 2007$50,000 · 1 event
- Damaging Winds in New York, September 11, 2007$35,000 · 55 kt wind · 3 events
- Damaging Winds in Vermont, September 11, 2007$25,000 · 50 kt wind · 3 events
- Coastal Flood in Alaska, September 11, 2007$12,000 · 1 event
- Drought in Florida, September 11 to 30, 20073 events
- Frost and Freeze in Colorado, September 11, 20072 events
- Waterspouts in Lake Huron, September 11, 20072 events
- Hail and Damaging Wind in Michigan, September 11, 200750 kt wind · 2 events
- Flash Flood in Texas, September 11, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57895.